Florida, 2004Hail and Damaging Wind in Florida, June 20, 2004
June 20, 2004 · NWS TAE · 2 events in 1 county or zone
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 20, 1:15 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 20, 1:15 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT SUN JUN 20 2004
.SYNOPSIS...
THE 16 UTC SURFACE ANALYSIS SHOWS A WEAK COLD FRONT FROM KJAX TO KAAF...
EXTENDING SOUTHWEST TO THE COAST OF LOUISIANA. THE FRONT SEPARATES VERY HUMID
AIR (WITH DEWPOINTS IN THE MID TO UPPER 70S) FROM JUST HUMID AIR (DEWPOINTS IN
THE LOWER 70S). SHOWERS AND THUNDERSTORMS HAVE FORMED SOUTH OF THIS
BOUNDARY ALONG THE SEA BREEZE FRONT. SOME OF THESE STORMS ARE PRODUCING
AMAZING AMOUNTS OF LIGHTNING STRIKES...SIMILAR TO LAST NIGHTS DISPLAY WHICH
KNOCKED OUT OUR RADAR.
&&
.SHORT TERM...
THE MODELS ARE IN GOOD AGREEMENT IN RAPIDLY DISSIPATING THE FRONT TONIGHT...
THEN BUILDING THE BERMUDA HIGH ACROSS SOUTH FLORIDA AND THE CENTRAL GULF
THROUGH WEDNESDAY. AT 500 MB HEIGHTS WILL FALL OVER THE CENTRAL U.S. AS THE WEST
ATLANTIC HEIGHTS RISE. THESE CHANGES WILL MEAN MOIST SOUTHWEST FLOW FROM 1000
TO 700 MB FROM MONDAY THROUGH WEDNESDAY. THIS IS TYPICALLY A WET PATTERN FOR
OUR AREA...AND MOS CONSENSUS POPS ARE HIGH. THE INCREASED CLOUD COVER AND RAIN
CHANCES MEAN SLIGHTLY BELOW AVERAGE HIGH TEMPERATURES.
.LONG TERM...
(THU-SUN) THE 1000-700 MB MEAN FLOW IS FORECAST BY THE GFS AND ECMWF TO REMAIN
SOUTHWEST THROUGH THE PERIOD. I HAVE GONE SLIGHTLY ABOVE CLIMATOLOGY AND GFS
MOS DUE TO THIS WET PATTERN AND THE CONSISTENCY OF THE MODELS IN FORECASTING
THIS PATTERN.
&&
.MARINE...
WINDS AND SEAS WILL INCREASE SLIGHTLY TUESDAY...BUT WILL REMAIN BELOW EXERCISE
CAUTION LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 74 89 73 87 / 30 60 30 60
PFN 76 88 76 87 / 30 50 30 50
DHN 73 89 73 86 / 20 60 30 60
ABY 73 89 72 87 / 20 60 30 60
VLD 73 89 72 88 / 30 60 30 60
CTY 74 87 75 88 / 30 60 30 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
FOURNIER
Hazardous weather outlook, Jun 20, 4:47 AM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 AM EDT SUN JUN 20 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-210947-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
547 AM EDT SUN JUN 20 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED. A WEAL LOW PRESSURE TROUGH WILL
DISSIPATE TODAY WITH GENERALLY DRIER OFFSHORE AIR FILTERING IN.
WIDELY SCATTERED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND
NON-SEVERE THUNDERSTORMS ARE EXPECTED..MORE NUMEROUS IN FLORIDA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A RETURN TO A MORE ONSHORE AND MOIST AIRMASS WILL COMMENCE ON MONDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY WITH NO
ORGANIZED SEVERE WEATHER EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
24-BLOCK
In the hours before
Special weather statement, Jun 20, 1:29 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 PM EDT SUN JUN 20 2004
FLZ028-029-034-201929-
DIXIE FL-LAFAYETTE FL-TAYLOR FL-
229 PM EDT SUN JUN 20 2004
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESTERN LAFAYETTE COUNTY NEAR THE BORDER
WITH DIXIE AND TAYLOR COUNTIES...DRIFTING NORTHEAST AT 5 MPH. THIS
STORM HAS A HISTORY OF VERY INTENSE LIGHTNING.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
17-GOULD
Thunderstorm Wind, Taylor
- When
- June 20, 2:30 PM EST
- Where
- Taylor County, 3 mi NW of Perry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.150, -83.617
A roof ripped off a mobile home and several downed trees reported by the Taylor County EMA.
Hail, Taylor
- When
- June 20, 2:30 PM EST
- Where
- Taylor County, 3 mi NW of Perry
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.150, -83.617
Nickel size hail reported by the Taylor County EMA.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and High Wind in Colorado, June 20, 200419 injured · $2,000 · 56 kt wind · 6 events
- Tornadoes and Flash Flood in Colorado, June 20, 20041 injured · $1.0 million · F1 · 25 events
- Hail and Damaging Wind in Kansas, June 20 to 21, 2004$25,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, June 20, 2004$16,000 · 58 kt wind · 5 events
- Hail and Damaging Winds in Kansas, June 20, 20041.25 in hail · 14 events
- Lightning Strike in Florida, June 20, 20041 injured · 1 event
- Flooding and Damaging Winds in Oklahoma, June 20 to 21, 2004$5,000 · 64 kt wind · 7 events
- Hail in Kansas, June 20, 20040.88 in hail · 6 events
- Hail in Nebraska, June 20, 20040.75 in hail · 4 events
- Hail in Texas, June 20, 20040.88 in hail · 3 events
- Hail in Wyoming, June 20, 20041.75 in hail · 3 events
- Hail in South Dakota, June 20, 20040.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404573, 5404574.